Alert archive / Nevada / Wind Advisories in 2005
Wind Advisory 3, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Nov 26, 2005, 10:08 PM PST for Elko County, Nevada. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2005, 10:08 PM PST (06:08 UTC)
- Expired
- Nov 27, 2005, 6:00 AM PST
- In force
- 8 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 6.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 270608 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1008 PM PST SAT NOV 26 2005 NVZ033-271400- /O.NEW.KLKN.WI.Y.0003.051127T0608Z-051127T1400Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 1008 PM PST SAT NOV 26 2005 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 6 AM PST...OR 7 AM MST SUNDAY. STRONG NORTHWEST WINDS BEHIND A DEPARTING COLD FRONT WILL CONTINUE TO COMBINE WITH LOCAL TERRAIN EFFECTS TO BRING STRONG WINDS TO EXTREME EASTERN ELKO COUNTY THROUGH THE NIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS TRAVELING ALONG INTERSTATE 80 AND ALTERNATE HIGHWAY 93 SHOULD USE EXTRA CAUTION OVERNIGHT. $$ FEHRN
1 follow-up statement
000 WWUS75 KLKN 271412 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 612 AM PST SUN NOV 27 2005 ...WINDS HAVE DIMINISHED IN EXTREME EASTERN ELKO COUNTY... .THE PRESSURE GRADIENT ACROSS EXTREME EASTERN ELKO COUNTY HAS DIMINISHED EARLY THIS MORNING. NVZ033-271515- /O.EXP.KLKN.WI.Y.0003.000000T0000Z-051127T1400Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 612 AM PST SUN NOV 27 2005 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY FOR EXTREME EASTERN ELKO COUNTY IS NO LONGER IN EFFECT. NORTHWEST WINDS AT 20 TO 30 MPH WILL DIMINISH TO 10 TO 20 MPH BY 9 AM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Nov 26, 2:19 PM PST, 7 hours 49 minutes earlier.
Area forecast discussion, Nov 26, 2:19 PM PST, 7 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 219 PM PST SAT NOV 26 2005 .SYNOPSIS...HIGH PRESSURE WILL BRING CLEARING SKIES AND COLD TEMPERATURES TO NORTHERN AND CENTRAL NEVADA TONIGHT. RAIN AND SNOW WILL DEVELOP ACROSS THE NORTH MONDAY. TEMPERATURES WILL WARM NEAR TO NEAR SEASONAL NORMALS BY THE END OF THE NEXT WEEK. && .SHORT TERM...SNOW ADVISORY CANCELLED AS SNOW SHOWERS MAINLY DUE TO OROGRAPHICS THROUGH THIS EVENING. SURFACE GRADIENTS TIGHT ALONG WITH A 700MB 30KT JET FOR WINDY CONDITIONS OVER NORTHEASTERN NEVADA THIS AFTERNOON AND INTO THIS EVENING. WINDS SHOULD REMAIN BELOW ADVISORY CRITERIA. CLOUDS EXPECTED TO CLEAR OUT BY MIDNIGHT WITH HIGH PRESSURE BUILDING ACROSS CWA TONIGHT FOR COLDER TEMPERATURES. THICKNESS INCREASE 3 TO 5 DM SUNDAY...BUT WITH H7 NORTHWEST FLOW ALOFT...SNOW COVER AND SURFACE STRONGER INVERSIONS...EXPECT MAX TEMPERATURES TO BE IN 20S TO LOWER 30S MOST LOCATIONS. MUCH COLDER TEMPERATURES SUNDAY WITH AREA UNDER RADIATIONAL COOLING AND CLEAR SKIES. MAY SEE LOCAL PATCHY FOG EARLY MONDAY MORNING. DIRTY HIGH BUILDS ALONG WEST COAST BRINGING WARM ADVECTION AND SNOW ACROSS CWA DURING THE DAY MONDAY. STRONGEST WAA MONDAY NIGHT AHEAD OF SHORTWAVE DUE IN TUESDAY. EXPECT SNOW LEVELS TO RISE NEAR 5000 FEET TUESDAY NIGHT. HARMER .LONG TERM...WEDNESDAY THROUGH SATURDAY. MEDIUM RANGE MODELS IN FAIRLY GOOD AGREEMENT WITH COOL AND UNSTABLE NORTHWEST FLOW ALOFT ON WEDNESDAY WITH COLD FRONT ACROSS GREAT BASIN. ALL MODELS SHOW SOME TYPE OF UPPER LOW/TROUGH DIGGING SOUTH OUT OF THE GULF OF ALASKA ON THURSDAY WITH WINDS ALOFT BECOMING MORE WESTERLY ACROSS THE GREAT BASIN. THIS RESULTS IN COLD FRONT/BAROCLINIC ZONE OVER GREAT BASIN TO LIFT TO THE NORTH. EXPECT SOME PRECIPITATION MAINLY IN THE FORM OF SNOW AS THIS LIFTS OUT. HOWEVER...MOST OF ENERGY AND MAIN JET STAYS TO THE NORTH ACROSS SRN OREGON AND SRN IDAHO SO HEAVIER SNOW AMOUNTS SHOULD STAY TO OUR NORTH. GFS BRINGS COLD FRONT AND CHC OF SNOW ACROSS GREAT BASIN ON FRIDAY FOLLOWED BY UPPER TROUGH PASSAGE ON SATURDAY. SINCE GFS AND ECMWF ARE IN GOOD AGREEMENT...TWEAKED POPS AND TEMPS TO BETTER MATCH GFS. RCS && .LKN WATCHES/WARNINGS/ADVISORIES...NONE &&
Hazardous weather outlook, Nov 26, 2:45 PM PST, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 245 PM PST SAT NOV 26 2005 NVZ013-030>037-271200- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 245 PM PST SAT NOV 26 2005 THIS OUTLOOK IS FOR NORTHERN AND NORTHEAST NEVADA .DAY ONE...TONIGHT NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE OVER NORTHEASTERN AND SOUTH CENTRAL NEVADA TONIGHT. WINDS WILL DECREASE TO 10 TO 20 MPH BY 200 AM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY TEMPERATURES WILL BE WELL BELOW NORMAL ACROSS NORTHERN AND CENTRAL NEVADA ON SUNDAY. IN NORTHERN ELKO COUNTY...THE MERCURY WILL STRUGGLE TO REACH THE MID 20S. NORTHWEST WINDS OF 10 TO 20 MPH SUNDAY WILL PRODUCE WIND CHILLS IN THE SINGLE DIGITS IN MANY LOCATIONS... ESPECIALLY ACROSS THE NORTH. TEMPERATURES WILL CONTINUE TO REMAIN COLD MONDAY...HOWEVER WINDS WILL BE GENERALLY LIGHT. TUESDAY WILL BEGIN TO SEE SOME MODERATION IN TEMPERATURES. LIGHT SNOW WILL BE POSSIBLE MONDAY AND TUESDAY...MAINLY ACROSS NORTHERN NEVADA WITH A FEW INCHES OF ACCUMULATION IN THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HARMER
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.